Massachusetts, 2011High Wind in Massachusetts, February 19, 2011
February 19, 2011 · NWS ALY · 2 events in 2 counties and zones
An arctic cold front moved across the region early in the morning Saturday, February 19th. A tight pressure gradient developed across the region in the wake of the boundary, resulting in very strong and gusty west to northwest winds during the day.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front moved across the region early in the morning Saturday, February 19th. A tight pressure gradient developed across the region in the wake of the boundary, resulting in very strong and gusty west to northwest winds during the day. Wind gusts of 45 to 60 mph were reported across the Berkshires. Trees, limbs and wires were reported down along with widespread power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 19, 10:16 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 19, 10:16 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 AM EST SAT FEB 19 2011
.SYNOPSIS...
A MUCH COLDER AIR MASS WILL BECOME ENTRENCHED ACROSS THE REGION
TODAY WITH STRONG AND BRISK NORTHWEST WINDS. SNOW SHOWERS WILL
CONTINUE ESPECIALLY ACROSS THE HIGHER TERRAIN. WIND SPEEDS WILL
DECREASE TOWARDS SUNDAY MORNING AS HIGH PRESSURE BUILDS IN FROM THE
WEST. AN AREA OF LOW PRESSURE WILL APPROACH FROM THE MIDWEST ON
SUNDAY NIGHT...THEN TRACK JUST SOUTH OF ALBANY ON MONDAY. IT APPEARS
THIS SYSTEM WILL BRING A PLOWABLE SNOWFALL TO MUCH OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 AM EST...HAVE ISSUED WINTER WEATHER ADVISORIES FOR
WEST/CENTRAL MOHAWK VALLEY AND SCHOHARIE VALLEY...FOR SNOW AND
BLOWING SNOW THROUGH 6 PM EST. MULTI-BAND SNOW NOW AFFECTING THIS
REGION...WITH REPORTS OF NEAR WHITEOUT CONDITIONS AND ROAD
CLOSURES IN SOUTHERN HERKIMER CO. EXPECT ADDITIONAL SNOWFALL AMTS
OF 2-4 INCHES IN THIS REGION...IF NOT A BIT HIGHER...ALONG WITH
POSSIBLE DRIFTS OF 1 TO 2 FEET.
ELSEWHERE...HAVE INCREASED POPS ACROSS NW CT INTO THE BERKS AND
SOUTHERN GREENS...WHERE SNOW SHOWERS WILL REMAIN LIKELY THROUGH
EARLY AFTERNOON...BEFORE BECOMING MORE SCATTERED/INTERMITTENT.
HOWEVER...ISOLATED TOTAL ACCUMS OF 2-4 INCHES WILL BE POSSIBLE
ACROSS WEST FACING...HIGHER TERRAIN WITHIN THE
TACONICS/BERKS/GREENS...AND LITCHFIELD HILLS.
ALL AREAS WILL BE SUSCEPTIBLE TO BLOWING SNOW THROUGH THIS
AFTERNOON DUE TO THE STRONG WINDS...AND POWDERY CONSISTENCY OF SNOW
WHICH HAS...OR WILL CONTINUE TO FALL.
STILL EXPECT STRONG TO OCCASIONALLY DAMAGING WIND GUSTS OF UP TO
60 MPH WITHIN THE WARNING AREA...AND 45-55 MPH WITHIN THE ADVISORY
AREA THROUGH THIS EVENING. AS SHORTWAVE PASSES E OF REGION INTO
SOUTHERN NEW ENGLAND OVER THE NEXT FEW HOURS...SUBSIDENCE MAY
ENHANCE WIND GUSTS ONCE AGAIN THROUGH EARLY AFTERNOON...IN
ADDITION TO THE EXPECTED STRONG PRESSURE RISES AND TIGHTENING
GRADIENT.
HAVE ALSO LOWERED TEMPS BASED ON RECENT OBS...WITH TEMPS
CONTINUING TO TREND DOWNWARD IN MOST AREAS THROUGH THE AFTERNOON.
PREVIOUS DISCUSSION FOLLOWS...
AS OF 650 AM...ISSUED A MINOR UPDATE TO ACCOUNT FOR COLDER TEMPS
WITH OBS...AS MAX TEMPS WILL OCCUR IN THE NEXT FEW HOURS BEFORE
DROPPING THROUGHOUT THE DAY. SNOW SQUALLS HAVE DIMINISHED IN
COVERAGE AS THE ARCTIC BOUNDARY HAS MOVED INTO SOUTHERN ZONES. WE
WILL STILL BE DEALING WITH LAKE ENHANCED/UPSLOPE SHOWERS IN
FAVORED AREAS MENTIONED IN PREVIOUS DISCUSSION. WIND HEADLINES
REMAIN IN TACT...AS WINDS SHOULD INCREASE ONCE BETTER MIXING
COMMENCES.
PREVIOUS NEAR TERM DISCUSSION...
AS OF 400 AM...ACTIVE WEATHER CONTINUES IN THE NEAR TERM AS COLDER
AIR FILTERS INTO THE AREA ON THE HEELS OF A STRONG NORTHWEST FLOW.
THERE ARE CURRENTLY SEVERAL ROUNDS OF SNOW SHOWERS RAPIDLY TRACKING
FROM NORTHWEST TO SOUTHEAST ACROSS MUCH OF THE AREA ASSOCIATED WITH
YET ANOTHER SURFACE COLD FRONT. THIS IS LIKELY THE THIRD SUCH
BOUNDARY TO MOVE THROUGH SINCE FRIDAY AFTERNOON. THERE HAS BEEN A
BRIEF LULL IN THE STRONG 40+ KT WIND GUSTS...HOWEVER AS THE NEXT
BOUNDARY MOVES THROUGH AND SUNRISE APPROACHES...THERE WILL BE BETTER
MIXING POTENTIAL FOR STRONG WINDS TO DEVELOP AGAIN LATER THIS
MORNING. NO CHANCES TO CURRENT WIND HEADLINES WITH THE POTENTIAL FOR
DAMAGING WINDS CONTINUING.
SNOW SHOWERS AND EVEN BRIEF SQUALLS WILL BE POSSIBLE THROUGH AROUND
SUNRISE...THEN A MORE TYPICAL OCCASIONAL SNOW SHOWERS WILL AFFECT
UPSLOPE AREAS OF THE WESTERN ADIRONDACKS AND SOUTHERN GREEN
MOUNTAINS OF VERMONT...AS WELL AS LAKE ENHANCED SNOW SHOWERS ACROSS
THE WESTERN MOHAWK VALLEY AND EASTERN CATSKILLS. BEHIND THIS THIRD
COLD FRONT...WINDS ARE TURNING MORE NORTHWEST...SO FLOW TRAJECTORIES
FOR MULTI-BAND LAKE ENHANCED SNOW SHOWERS WILL FAVOR THE SOUTHWEST
MOHAWK VALLEY THROUGH PORTIONS OF SCHOHARIE COUNTY AND WESTERN
GREENE/ULSTER. SCATTERED SNOW SHOWERS WILL BE COMMON ACROSS MUCH OF
THE REST OF THE AREA AS "PIECES" BREAK OFF FROM THE MAIN BANDS AND
MIGRATE ACROSS THE AREA IN A WELL-MIXED ENVIRONMENT WITH STEEP LAPSE
RATES UP TO 5 KFT. SNOW ACCUMULATIONS WILL VARY...BUT GENERALLY
EXPECTING 2-4" ACROSS THE WESTERN ADIRONDACKS WHERE SNOW SHOWERS
SHOULD BE MOST PERSISTENT...AND 1-3" FOR THE MULTI-BAND LAKE SNOWS
FROM THE MOHAWK VALLEY SOUTHWARD AND THE UPSLOPE IN SOUTHERN
VERMONT. OUTSIDE OF THESE AREAS GENERALLY UP TO AN INCH WILL FALL.
TEMPERATURES WILL BE WARMEST THIS MORNING...THEN GRADUALLY DROP
THROUGH THE REST OF THE DAY. WITH THE STRONG WINDS IT WILL FEEL
BITTERLY COLD AT TIMES...A FAR CRY FROM FRIDAY'S MILD WEATHER. 20S
AND 30S WILL GIVE WAY TO 20S AND TEENS DURING THE AFTERNOON AS
COLDER AIR FILTERS IN.
WINDS WILL REMAIN QUITE STRONG AND GUSTY THROUGH THE AFTERNOON AND
INTO THE EVENING HOURS...AS THE PRESSURE GRADIENT REMAINS IMPRESSIVE
AND WINDS ALOFT REMAIN SUFFICIENTLY STRONG. HIGH PRESSURE WILL
FINALLY NUDGE EASTWARD OVERNIGHT...ALLOW FOR THE GRADIENT TO SLACKEN
AND WIND SPEEDS TO FINALLY DECREASE. SNOW SHOWERS SHOULD ALSO
DIMINISH AS THE HIGH MOVES IN. TEMPS WILL BE BELOW NORMAL WITH LOWER
TEENS EXPECTED IN THE VALLEYS FROM ALBANY SOUTHWARD...WITH SINGLE
DIGITS ACROSS THE HIGHER TERRAIN.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 415 AM...SUNDAY SHOULD START OUT COLD BUT RATHER TRANQUIL AS
HIGH PRESSURE MOVES OVERHEAD. HIGH LEVEL CLOUDS WILL BE INCREASING
THROUGH THE AFTERNOON AS MOISTURE ASSOCIATED WITH A WARM FRONT
APPROACHES FROM THE OHIO VALLEY. THIS WARM FRONT IS ATTACHED TO A
LOW PRESSURE SYSTEM THAT WILL BE TRACKING ALMOST DUE EAST ACROSS
IOWA...NORTHERN ILLINOIS/INDIANA/OHIO SUNDAY NIGHT.
THIS SYSTEM WILL BRING OUR FIRST THREAT OF WIDESPREAD ACCUMULATING
SNOW IN ABOUT TWO WEEKS. ISENTROPIC LIFT ON THE 290K SURFACE WILL
PROVIDE NECESSARY LIFT FOR SNOW TO BREAK OUT SUNDAY NIGHT AND
CONTINUE THROUGH MONDAY MORNING. AT THIS TIME IT APPEARS THIS
RELATIVELY QUICK SHOT OF SNOW COULD PRODUCE WIDESPREAD MODERATE SNOW
ACCUMULATIONS...LIKELY IN THE ADVISORY RANGE. HOWEVER...THERE ARE
SOME NUANCES LEADING TO SOME UNCERTAINTY.
THE TRACK OF THE STORM IS HANDLED FAIRLY SIMILAR BY MOST SOURCES OF
GUIDANCE...WITH THE SURFACE LOW PASSING SOUTH OF ALBANY.
HOWEVER...SUBTLE DIFFERENCES IN POSITION RESULT IN A SHIFT OF THE
TIGHT THERMAL GRADIENT...WITH A MORE NORTHERN TRACK BRINGING A
WINTRY MIX SOUTH OF ALBANY. THE GFS DEPICTS THIS SCENARIO...WHILE
THE NAM/ECMWF TRACK THE LOW SLIGHTLY FARTHER SOUTH RESULTING IN ALL
SNOW. NOT ONLY WILL RESULTANT PRECIP TYPE POTENTIALLY AFFECT SNOW
TOTALS...BUT SNOWFALL EFFICIENCY WITH HIGHER SNOWFALL RATES MAY
OCCUR IN SOME SPOTS AS WELL. QPF FIELDS LOOK FAIRLY SIMILAR WITH
OPERATIONAL MODELS...HOWEVER PLUME DIAGRAMS FROM THE SREF/GEFS SHOW
CONSIDERABLE SPREAD IN QPF. SO...BOTTOM LINE IS THAT THERE APPEARS
TO BE A GOOD LIKELIHOOD FOR THIS SYSTEM TO BRING SNOWFALL AND/OR
MIXED PRECIP FOR SOUTHERN AREAS...BUT AMOUNTS ARE STILL IN QUESTION.
WILL MENTION POTENTIAL IN HWO.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SOME DISAGREEMENTS IN GUIDANCE NOTED FOR MONDAY NIGHT...BUT THE
MAJORITY OF GUIDANCE AND ENSEMBLES SEEM TO BE SIDING WITH A TRAILING
UPPER IMPULSE AND SURFACE LOW PRESSURE BEING RELATIVELY WEAK AND
SUPPRESSED SOUTH...RESULTING IN MINIMIZED CHANCES FOR SNOW. SOME
CHANCES FOR SNOW BEING ACKNOWLEDGED FOR SOUTHERN AREAS...BUT
AGAIN...NORTHERN PERIPHERY OF ANY LIGHT SNOW COULD BE SOUTH OF OUR
REGION...AND WILL KEEP AN EYE ON IT. LOWS TUESDAY MORNING LOOK TO BE
IN THE SINGLE NUMBERS TO LOWER TEENS...WITH SOME BELOW ZERO IN
NORTHERN AREAS.
REINFORCING COLD SHOT WILL SPREAD ACROSS THE REGION ONCE THE SYSTEM
EXITS...AND TUESDAY COULD BE QUITE A BREEZY/WINDY DAY WITH HIGH
TEMPERATURES CONSIDERABLY BELOW NORMAL. HIGHS TUESDAY IN THE
20S...TEENS IN NORTHERN AREAS AND HIGHER TERRAIN.
GRADUAL FLAT UPPER RIDGING BUILDS INTO THE EASTERN U.S. TUESDAY
NIGHT THROUGH THE REST OF THE WEEK...SIGNALING A GRADUAL WARM
UP...WITH HIGHS GETTING WELL INTO THE 30S TO LOWER 40S THURSDAY.
AS MEAN FLOW TURNS MORE WEST AND SOUTHWEST...THERE COULD BE PERIODS
OF MID AND HIGH CLOUDS...BUT NOT ENOUGH TO LIMIT SUNSHINE MUCH
DURING THE DAYS...AND SOME LOCALLY ENHANCED COOLING AT NIGHT. BY
THURSDAY NIGHT AND FRIDAY...LOOSE CONSENSUS OF ANOTHER SYSTEM
APPROACHING OUR REGION WITH QUITE A SPREAD IN THE GUIDANCE WITH
REGARD TO BOUNDARY LAYER TEMPERATURES AND IMPLICATIONS ON
PRECIPITATION TYPE. NO NEED TO GET TOO SPECIFIC THIS FAR OUT...SO
GENERAL CHANCES FOR SNOW SHOWERS...WORDED RAIN SHOWERS IN AREAS THAT
WILL SEE HIGHS IN THE MID 30S OR WARMER FRIDAY. TIMING OF THE SYSTEM
BETWEEN THURSDAY NIGHT AND SATURDAY...AS WELL AS AMOUNT OF WARMING
AT THE BOUNDARY LAYER SHOULD BECOME CLEARER AS WE GET CLOSER TO THE
TIME IN QUESTION.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
UPPER LOW TRACKING THROUGH THE AREA STILL TRIGGERING SOME CLOUDS
AND SNOW SHOWER ACTIVITY. MUCH OF THE HEAVIER SNOW SHOWERS HAVE
MOVED OUT OF THE REGION...BUT WINDS OFF THE GREAT LAKES COULD
SUPPORT SOME MORE SCATTERED SNOW SHOWER ACTIVITY AT KGFL AND KALB
THROUGH ABOUT 15Z-16Z. PUT VCSH AT KGFL AND KALB. CEILINGS ABOVE
3000 FEET SHOULD PERSIST MOST OF THE DAY...BUT THERE SHOULD BE
PERIODS OF SCATTERED CLOUDS. SCATTERED VARIABLE BROKEN CLOUDS
SHOULD CONTINUE TONIGHT AS WELL.
WINDS WILL BE STRONG FROM THE NORTHWEST...GUSTING OVER 30 KT AT
TIMES...SOMETIMES APPROACHING OR EXCEEDING 40 KT AT KALB. WINDS
WILL DIMINISH THIS EVENING BUT STILL BE GUSTY FROM THE NORTHWEST
AT 10 TO 20 KT WITH GUSTS OVER 20 KT.
OUTLOOK...TONIGHT. VFR. WEAKENING WINDS.
SUN...VFR. NO SIG WX. BRISK.
SUN NIGHT...MVFR/IFR. SNOW DEVELOPING.
MON...MVFR/IFR. CHC -SN. KPOU WINTRY MIX POSSIBLE.
TUE-WED...VFR. NO SIG WX.
&&
.HYDROLOGY...
MUCH COLDER AIR WILL FUNNEL INTO THE REGION THIS MORNING AND
BECOME FIRMLY ENTRENCHED ACROSS THE REGION BY TONIGHT. THIS WILL
PUT A STOP TO THE MELTING OF SNOW SO RIVER FLOWS WILL GRADUALLY
LEVEL OFF AND BEGIN RECEDING. SEVERAL RIVER GAGES HAVE SHOWN
EFFECTS OF SOME ICE MOVEMENT WITH THE MOHAWK RIVER AT LITTLE FALLS
JUMPING TO JUST A FOOT UNDER FLOOD AND THE CANAJOHARIE CREEK ALSO
MOMENTARILY RISING FOUR FEET BUT THEN DROPPING OFF SOME. THERE WAS
ALSO A THREE FOOT RISE ON RONDOUT CREEK. SO FAR THERE ARE NO
INDICATIONS THAT ANY FLOODING HAS DEVELOPED ASIDE FROM THE PONDING
OF WATER ON ROADS WHERE DRAINAGE OF WATER IS IMPEDED BY PILES OF
SNOW AND ICE. FOR THE MOST PART LITTLE WATER HAS ACTUALLY MELTED
OUT OF THE SNOW PACK...AND WITH TEMPERATURES EXPECTED TO PLUMMET
TO WELL BELOW FREEZING BY MORNING FROM THE ALBANY AREA NORTH AND
TO NEAR FREEZING IN THE LOWER HUDSON VALLEY AND NORTHWESTERN
CONNECTICUT...LITTLE IF ANY ADDITIONAL MELTING WILL TAKE PLACE.
RIVERS ARE EXPECTED TO REACH THEIR PEAK FLOWS FROM THE MELTING
THAT HAS ALREADY OCCURRED BETWEEN DAYBREAK AND NOON TODAY. THE
THREAT OF FLOODING FROM ICE JAMS WILL CONTINUE TO LESSEN AS
TIME GOES ON.
UNDER MOSTLY CLOUDY SKIES...TODAY TEMPERATURES ARE EXPECTED TO
GO ABOVE FREEZING ONLY IN THE HUDSON VALLEY SOUTH OF ALBANY AND
IN THE HOUSATONIC AND NAUGATUCK VALLEYS OF CONNECTICUT. THEY WILL
THEN RAPIDLY DROP LATER THIS AFTERNOON WITH LOWS TONIGHT FROM NEAR
ZERO IN THE ADIRONDACKS TO THE LOW AND MID TEENS IN THE LOWER
HUDSON AND HOUSATONIC VALLEYS. AND ON SUNDAY...AGAIN...THE ONLY
AREAS THAT ARE LIKELY TO GET ABOVE FREEZING ARE THE LOWER HUDSON
AND HOUSATONIC VALLEYS. SIGNIFICANT WARMING DOES NOT APPEAR TO BE
IN STORE UNTIL MUCH LATER IN THE WEEK. MOST OF WHAT PRECIPITATION
THAT DOES OCCUR WILL COME AS SNOW...OR IN OUR SOUTHERN AREAS
POSSIBLY AS A WINTRY MIX...AND THUS HAVE NO DIRECT EFFECT ON THE
RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
038>040-042-047>054-058-063-082.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ041-043-
059>061-064>066-083-084.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ038>040-047.
MA...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
VT...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...JPV
NEAR TERM...KL/JPV
SHORT TERM...JPV
LONG TERM...NAS
AVIATION...NAS
HYDROLOGY...RCKHazardous weather outlook, Feb 19, 10:27 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1027 AM EST SAT FEB 19 2011
MAZ001-025-NYZ032-033-042-048>054-058-063-082-VTZ013>015-201200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1027 AM EST SAT FEB 19 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
GREATER CAPITAL REGION...THE WESTERN ADIRONDACKS...CENTRAL
TACONICS...AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK...AND
FOR SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST...MAY BRING A
MODERATE SNOWFALL TO THE REGION SUNDAY NIGHT INTO MONDAY. A
WINTRY MIX IS POSSIBLE SOUTH OF ALBANY. IF CONDITIONS BECOME MORE
CERTAIN...WINTER WEATHER HEADLINES WILL BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND
GUSTS OF 40 MPH OR GREATER AS WELL AS REPORTS OF DOWNED
TREES...TREE LIMBS AND POWER LINES OR ANY STRUCTURAL DAMAGE TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.
CTZ001-013-NYZ041-043-059>061-064>066-083-084-201200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA-
NORTHERN WASHINGTON-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
1027 AM EST SAT FEB 19 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY AND SOUTHERN
TACONICS OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST...MAY BRING A
MODERATE SNOWFALL TO THE REGION SUNDAY NIGHT INTO MONDAY. A
WINTRY MIX IS POSSIBLE SOUTH OF ALBANY. IF CONDITIONS BECOME MORE
CERTAIN...WINTER WEATHER HEADLINES WILL BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND
GUSTS OF 40 MPH OR GREATER AS WELL AS REPORTS OF DOWNED
TREES...TREE LIMBS AND POWER LINES OR ANY STRUCTURAL DAMAGE TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.
NYZ038>040-047-201200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
1027 AM EST SAT FEB 19 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND CENTRAL
MOHAWK VALLEY...AND THE SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST...MAY BRING A
MODERATE SNOWFALL TO THE REGION SUNDAY NIGHT INTO MONDAY. A
WINTRY MIX IS POSSIBLE SOUTH OF ALBANY. IF CONDITIONS BECOME MORE
CERTAIN...WINTER WEATHER HEADLINES WILL BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND
GUSTS OF 40 MPH OR GREATER AS WELL AS REPORTS OF DOWNED
TREES...TREE LIMBS AND POWER LINES OR ANY STRUCTURAL DAMAGE...AND
OR ANY SNOWFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL
WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON
THE INTERNET.
In the hours before
Special weather statement, Feb 19, 5:48 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 AM EST SAT FEB 19 2011
CTZ001-MAZ001-025-NYZ058>061-063>066-191145-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN ULSTER NY-SOUTHERN BERKSHIRE MA-
NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
548 AM EST SAT FEB 19 2011
...A LINE OF SNOW SQUALLS IN COLUMBIA...GREENE...ULSTER...DUTCHESS...
BERKSHIRE AND LITCHFIELD COUNTIES...
AT 543 AM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF
BECKET TO PHILMONT TO 10 MILES WEST OF PRATTSVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF NORTHAMPTON TO 8 MILES EAST OF
HUDSON TO ROXBURY...AND MOVING SOUTHEAST AT 25 MPH.
SNOW SQUALLS WILL BE NEAR...
CATSKILL BY 555 AM EST
OTIS AND GREAT BARRINGTON BY 600 AM EST
NORTH-SOUTH LAKE CAMPGROUND AND HUNTER BY 605 AM EST
HIGH FALLS...SHEFFIELD AND LIVINGSTON BY 615 AM EST
SANDISFIELD AND COPAKE BY 620 AM EST
SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.
LAT...LON 4217 7446 4220 7454 4234 7444 4242 7373
4246 7298 4238 7300 4237 7306 4227 7299
4209 7306 4204 7300 4198 7302 4197 7288
4187 7295 4182 7374 4191 7456 4202 7479
TIME...MOT...LOC 1047Z 314DEG 21KT 4227 7277 4223 7361
4231 7460
JPVSpecial weather statement, Feb 19, 7:41 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
741 AM EST SAT FEB 19 2011
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084-
VTZ013>015-191615-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
741 AM EST SAT FEB 19 2011
...ICY CONDITIONS POSSIBLE ACROSS THE REGION THIS MORNING...
THE COMBINATION OF RAPIDLY FALLING TEMPERATURES...NUMEROUS SNOW
SHOWERS...AND FREEZING OF PREVIOUSLY MELTED SNOW WILL LEAD TO ICY
CONDITIONS ON AREA ROADWAYS AND WALKWAYS THIS MORNING.
UNTREATED...SECONDARY ROADWAYS AND WALKWAYS...BRIDGES AND
OVERPASSES...AS WELL AS ENTRANCE AND EXIT RAMPS TO HIGHWAYS WILL
BE MOST SUSCEPTIBLE TO THE ICY CONDITIONS.
IN ADDITION...AREAS OF BLOWING AND DRIFTING SNOW MAY PRODUCE
LOCALIZED REDUCED VISIBILITIES...AND SNOW COVERED ROADWAYS.
MOTORISTS AND PEDESTRIANS SHOULD USE EXTRA CAUTION WHILE DRIVING
OR WALKING THIS MORNING.
Special weather statement, Feb 19, 7:44 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
744 AM EST SAT FEB 19 2011
CTZ001-013-NYZ066-191345-
EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
744 AM EST SAT FEB 19 2011
...SNOW SQUALLS IN DUTCHESS AND LITCHFIELD COUNTIES...
AT 738 AM EST...SNOW SQUALLS WERE DETECTED BY RADAR. THESE SNOW
SQUALLS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF KENT TO LITCHFIELD...OR ALONG A LINE EXTENDING FROM PAWLING TO
TORRINGTON...AND MOVING SOUTHEAST AT 30 MPH.
SNOW SQUALLS WILL BE NEAR...
THOMASTON AND TERRYVILLE BY 750 AM EST
WOODBURY CENTER...WOODBURY AND OAKVILLE BY 755 AM EST
SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.
LAT...LON 4150 7333 4190 7368 4205 7338 4204 7321
4180 7300 4178 7301 4164 7297 4163 7302
4162 7302 4157 7309 4155 7316 4151 7316
TIME...MOT...LOC 1243Z 331DEG 37KT 4153 7360 4172 7313Local storm report, Feb 19, 10:25 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1025 AM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM NON-TSTM WND DMG NORTH GREENBUSH 42.67N 73.66W
02/19/2011 RENSSELAER NY PUBLIC
WINDS TORE SIDING AND FLASHING OFF AN APARTMENT COMPLEX
AND LARGE TREE LIMBS DOWN.
&&
11High Wind, Northern Berkshire
- When
- February 19, 10:46 AM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Measured wind gust of 59 mph by the Automated Surface Observing System at the Pittsfield Municipal Airport.
High Wind, Southern Berkshire
- When
- February 19, 11:07 AM EST
- Where
- Southern Berkshire forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
A tree was reported down on wires on Quarry Road in Otis.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281544, 281545.